Discussions that mention prozac

Anxiety board


hey Billy/Janik

Like i've said before, anxiety (social anxiety) is my biggest problems.. and i think there are some days that i might be depressed casue i'll just be tired all day. I was just wondering what your therapy taught you to do on those down days? It seems like it would be so hard to change how you feel. I wish i wasnt' so busy, than i would try the CBT. Is there any self help books online that are free to read. I would be curious just to read about techniques that are used etc. I've heard it worked for some and not for others, but just by what you guys say, it's inspiring :)
thanks for all the help guys,
Iss
p.s.
I think im going through prozac withdrawl... some people said there are no with drawl symptoms, but i think im having them.. it's been 2 weeks i think since i stopped it and my head hurts.. im very tired.. and my stomach is wierd....
Quote from Iss:
I think im going through prozac withdrawl... some people said there are no with drawl symptoms, but i think im having them.. it's been 2 weeks i think since i stopped it and my head hurts.. im very tired.. and my stomach is wierd....


GRRRR.... my g/f has been changing antidepressants and quite often states that the med is non-addictive, yet she has unexplainable problems while changing meds.

Your body is a balance of chemicals. You add a daily medication and you affect that balance. During the first few weeks or so of taking most psychoactive drugs, people have the worst side effects and later adjust. Well, why is that?! Your body has a balance. You add a drug and that balance is affected. Your body is seeking that balance point, so as it learns to adapt to another chemical in the mix, different functions are adjusted. What functions? Just look at the side effect list of the medication. Normally, these side effects diminish. WHY? Because your body has found the balance that is has been seeking. Finally, your body finds the balance point and the side-effects diminish.

For whatever reason, you stop taking the medication. Suddenly, there is a factor missing from the equation. Maybe your body increased the levels of hormone "B" to accomodate the changes made by the meds. The changes made by the meds are suddenly not there, yet your body is still making increased levels of hormone "b" to find the balance. Now, you are no longer balanced... hormone "B" is cranked up too high. Your body learns to reduce the production of that hormone. That takes time. Keep in mind that the studies that the information pamphlets are based on are not using a sample size of a million people- more like hundreds. They don't cover every scenario! Just because the info packet with the drug says one thing, it doesn't mean something else can't happen!
Quote from Iss:
hey Billy/Janik

Like i've said before, anxiety (social anxiety) is my biggest problems.. and i think there are some days that i might be depressed casue i'll just be tired all day. I was just wondering what your therapy taught you to do on those down days? It seems like it would be so hard to change how you feel. I wish i wasnt' so busy, than i would try the CBT. Is there any self help books online that are free to read. I would be curious just to read about techniques that are used etc. I've heard it worked for some and not for others, but just by what you guys say, it's inspiring :)
thanks for all the help guys,
Iss
p.s.
I think im going through prozac withdrawl... some people said there are no with drawl symptoms, but i think im having them.. it's been 2 weeks i think since i stopped it and my head hurts.. im very tired.. and my stomach is wierd....


Hi Iss,
Sorry so slow to respond but I have been away... Happy New Year to you! Punch CBT into a search engine and I'm sure you will be able to find plenty of resources on-line and Janik speaks highly of the mood gym site so I would recommend giving it a try too. Take care and keep us posted.
Quote from Iss:
I'm looking for a cure myself for my anxiety/social anxiety... I've tried paxil cr and prosac with OK results, but could be better. I looked up SOLIAN and :Amisulpride (brand name Solian) may be prescribed for people with schizophrenia. Very interesting, but if it works Im very happy for you. Depamine and serotinin are low in depressed people right? There's a new drug called remeron that blocks seritonin and dopamine receoptors.. or something like that.. maybe i could try that... or i could try something like buspar... im doing research on that to. I dont think therapy would work for me... i've had a speaking class and somedays i was nervous/anxious.. and somedays.... i wasn't.. I was occassionally taking SJ. wort, but not long enough to have that play a part in it i think.... I hope i can get this figured out... kidna gets depressing..
Iss


Dear Iss,
seritonin is low in people that have violent tendancies or anger problems. Raising the seritonin calms the person. Drugs like, celexa, paxil, prozac, etc. are seritonin raising medications. Remeron is a depression specific medication that is actually a mood elevating agent. Seritonin is nothing to play with and it was proven by the military years ago, not as a theory of the action of the brain but by testing the violent soldiers and the non-violent ones seritonin level. The same was done with violent and non-violent prisoners. To much seritonin can cause a symdrome that can be fatal. Just some information, not to be taken as an insult but for you safety. Another thing, I saw you post on prozac withdrawals. All mental drugs are addictive and have withdrawals and don't let any one tell you different, even your Doctor. Be careful and take care

Sincerely,

Sickman :)